71601members
375688posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin and fatigue - good news!

7 REPLIES 7
cmw
Member

Re: Herceptin and fatigue - good news!

I have had my 3rd Herceptin and have found myself absolutely exhausted. Following Chemo and Rads I did get some energy back but that seems to have been sapped away completely - I fell asleep in a hospital waiting room yesterday, waiting for my mum to see a doctor.

I don't recall being told this was a side effect. In fact, apart from possible effect on the heart, I don't remember being told much.

Also my hot flushes have been unbearable since the last Herceptin. I am ok if I sit still but any movement brings on a hot flush. Some days they have been coming one after the other all day and if I am tired they ay get worse.

I don't know if this is as a result of the Herceptin or Tamoxifen or both. My BCN suggested taking Sepia, so I started this yesterday. She said if it is going to work it will do within 7 days. If there is no improvement in 7 days thenit isn't going to work and to stop taking it. Fingers crossed it works.

Bboonie
Member

Re: Herceptin and fatigue - good news!

I have just had herceptin number 8, and I have been getting more tired after each dose. I find I need at least 10 hours sleep a night. Looking forward to finishing next February.

danjo
Member

Re: Herceptin and fatigue - good news!

Hi, I have saved this thread as I won't be starting Herceptin untill the new year-I have 6 more FEC then Rads

Carolxx-nice to see you on this thread, Heather!

heatheruk
Member

Re: Herceptin and fatigue - good news!

Can I say thank you so very much for this thread. I have been getting worse after each dose of Herceptin, and it is oh so good to know eventually I may start to feel better. I have 6 left and my GP said the other week the side effects may get worse each time because of the build up of chemicals in my body. I am also on a Arimidex, I have been on them for 18 months and had the occasional hot flush, but this last few weeks the hot flushes have been awful. I never had them when I was just on Arimidex so I am wondering if the Herceptin was causing the hot flushes. I suppose I will have to wait and see after the Herceptin finishes to see if the hot flushes go away.
Anyway thanks so much, I can see a dim and distant light that I may be able to stay awake when I sit down for longer than 5 minutes 🙂

Best Wishes
Heather x

Jayney
Member

Re: Herceptin and fatigue - good news!

thank you so much for this Rosie - there is light at the end of the tunnel. I have really struggled with low energy levels since chemo and rads and I believe that the herceptin hasn't helped. I've coped, until No 12 which blew my head off and I was like a zombie all week. No 13 was fine and I have 4 to go. I am really hoping that once the herceptin is over I will be like a new woman! heres hoping!
thanks again, more posts like this please!
x

emmbee
Member

Re: Herceptin and fatigue - good news!

Hi Rosie,

I am so pleased that you have finished all your treatment and are feeling so much better.

I think herceptin may affect us all differently as I am only able to sleep for 6 hours and have to pace myself due to the fatigue. I have my last dose on Friday next and will wait to see how different I feel. I was told by one healthcare at home nurse that it will take 6 weeks before I feel less tired, another said it will take months so I don't know who to believe. My GP (lovely caring man) said this week that I may feel abandoned when my Onc discharges me at the end of the month, but not to worry as help will be there if I need it. I am now in waiting mode to see exactly what will happen and am feeling quite apprehensive. I am quite a strong person normally but I don't much like this waiting game and just wish I could shoot on a couple of months and get a reality check.

E

westie123
Member

Re: Herceptin and fatigue - good news!

well done on finishing your herceptin,ive just had my 10th herceptin last week.I have been extremly tired since my last dose 3 weeks previous,i keep falling asleep at work if i sit down for more than 5 mins,it just suddenly comes over me,i could almost fall asleep standing up, i mentioned this last week to the chemo nurse she said it was probably due to the hot weather now i now it isnt. julie x

Rosie_Womble
Member

Herceptin and fatigue - good news!

Hope this may cheer someone up!

I completed 18 doses of Herceptin on 1st June this year, having commenced the treatment at the same time as the Tax part of FEC-Tax chemo regime, which was then followed by 3 weeks rads.

I experienced extreme fatigue throughout the 9 weeks of Tax, but even during the subsequent rads, I felt so much better, in comparison, that I didn't think the residual fatigue was anything other than the aftermath of the surgery and chemo. I continued to need at least 10 hours' sleep per night (having been an 8 hours' minimum person all my life) and also regularly struggled to wake up and get going in the morning (needed to set 3 alarms if I had hospital appts).

So where's the good news? Well, 3 weeks after my final dose, my energy levels suddenly started to rise... and I began waking up at my old normal time of 07.30 without needing an alarm. This has now been the case for a fortnight, despite last week being incredibly busy and involving a lot of travelling.

Mentioned this to my Onc, who said, 'Oh, um, yes, it does affect some people like that, you must be one of them'.

So, if you are struggling with fatigue symptoms on Herceptin - take comfort - it may vanish, as if by magic, just like mine has!

kind regards
Rosie the eco-womble